W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXA083902A |
| Medical Device Problem Codes |
Difficult to Remove (1528); Malposition of Device (2616); Difficult to Advance (2920); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent treatment for iliac occlusion where a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was used.It was reported that the physician attempted to cross the lesion from a contralateral approach using a 7fr terumo destination sheath and a.035" rosen guidewire but was not successful as there was resistance while advancing.The access point was the right common femoral.It was noted that there was a large amount of calcification present.Some force was used trying to advance the vbx device across the lesion but it was unsuccessful.Resistance was noted while trying to re-sheath the device and the vbx device dislodged from the balloon catheter prior to deployment.Reportedly, the vbx device dislodged at the iliac bifurcation and was pulled back to left common iliac.The procedure was completed by deploying and additional vbx device and trapping the undeployed vbx device against the vessel wall.It was reported there was no impact to the patient.
Event or Problem Description
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.The vbx device instructions for use (ifu) was reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified as related to the failure mode(s) in this complaint: warnings: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and/or damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.B4: updated description of event.H6: removed code d16 and added codes d1102 and d1001 under investigation conclusions.